Alert archive / Vermont / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS Burlington, VT

February 4, 200711 counties in Vermont; 4 counties in New York

NWS Burlington, VT issued this wind chill advisory at Feb 4, 2007, 3:01 PM EST for 11 counties in Vermont; 4 counties in New York. It took effect at Feb 4, 2007, 9:00 PM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2007, 3:01 PM EST (20:01 UTC)
In effect from
Feb 4, 2007, 9:00 PM EST
Expired
Feb 6, 2007, 9:09 AM EST
In force
36 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1394 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 10:37 AM EST, 4 hours 24 minutes earlier.

Area forecast discussion, Feb 4, 10:37 AM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1037 AM EST SUN FEB 4 2007

.SHORT TERM /REST OF TODAY/...
HAVE SENT OUT A QUICK UPDATE THIS MORNING TO ADJUST TEMPS BASED ON
CURRENT OBS...AND ALSO ADJUST POPS/WINDS. LATEST RADAR TRENDS SHOW
LK EFFECT PLUME SHIFTING BACK NORTH AGAIN INTO ST LAW CTY...AND
WITH LATEST RUN OF THE NAM...MDL CONTINUES SNOW INTO WARNING AREA
INTO THE AFTERNOON HRS. SO WILL KEEP WARNING GOING. HAVE GOTTEN
REPORTS IN TO VALIDATE PORTIONS OF WARNING AREA. REFER TO LATEST
ALBPNSBTV FOR FURTHER INFO. WINDS MAINLY SW THIS MORNING...BUT
EXPECTING SHIFT TO THE WEST THIS AFTERNOON...SO HAVE ADJUSTED.
&&

.PREV DISCUSSION... /ISSUED 335 AM EST SUN FEB 4 2007/

SHORT TERM /TODAY THROUGH TUESDAY/...
BIGGEST FORECAST CONCERN TODAY IS THE LAKE EFFECT BAND STREAMING
EAST FROM LAKE ONTARIO. VERY IMPRESSIVE 35 TO 40 DBZ RETURNS
MAKING IT INTO SOUTHERN ST. LAWRENCE COUNTY. BAND OF SNOW EXTENDED
ALL THE WAY TO PLATTSBURGH AT ONE POINT OVERNIGHT...WITH VSBY
DROPPING TO 1/2 MILE 06-07UTC. SNOW BAND WILL REMAIN NEARLY
STATIONARY THROUGH ABOUT 15Z...WHEN WEAK SURFACE TROUGH/WINDSHIFT
LINE PUSHES IT A BIT FURTHER SOUTH OUT OF BURLINGTONS FORECAST
AREA. THEN THROUGH THE AFTERNOON IT COULD WAFFLE A BIT BACK AND
FORTH. GIVEN CURRENT SNOWFALL...AND POTENTIAL FOR ADDITIONAL TODAY
WILL LEAVE LAKE EFFECT SNOW WARNING AS IS.

NEXT CONCERN IS WIND CHILL. ALTHOUGH COLD TEMPS TODAY...WIND
SPEEDS DONT INCREASE UNTIL LATER TONIGHT. BUFKIT SOUNDINGS SHOW
LOW LEVEL WINDS 15-20KTS TODAY INCREASE TO 20-30KTS OVERNIGHT
TONIGHT. WITH INCREASING WINDS AND DECREASING SFC TEMPS
TONIGHT...WILL SEE WIND CHILLS IN THE MINUS TWENTIES WHICH IS
ADVISORY CRITERIA. ADVISORIES ISSUED FOR 1ST PERIOD PER LOCAL
POLICY...SO WILL NEED TO BE FURTHER CONSIDERED BY DAY SHIFT.

OTHERWISE COLD TEMPS TO CONTINUE. PRESSURE GRADIENT STRONG ENOUGH
THAT IT DOESNT LOOK LIKE WELL GET A GOOD LARGE SCALE RADIATIONAL
COOLING NIGHT...HOWEVER ANY BRIEF CLEARING WILL ALLOW ANY
PROTECTED SPOT TO DECOUPLE AND QUICKLY DROP NIGHTTIME TEMPS.
LOWEST 1000-500 MB THICKNESS SUNDAY NIGHT/MONDAY MORNING.

AFTER LAKE EFFECT SHIFTS SOUTH LATER TONIGHT...POPS GENERALLY
DECREASE THROUGH THE SHORT TERM. SERIES OF SHORTWAVE TROUGHS MOVE
DOWN IN NW 500 MB FLOW TONIGHT AND AGAIN ON MONDAY...AND COULD
HELP PROVIDE SOME LIFT. HOWEVER WITH DEWPOINTS IN LOW SINGLE
DIGITS...NOT MUCH MOISTURE TO WORK WITH ONCE THE LAKE EFFECT BAND
MOVES AWAY.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
NO CHANGES MADE TO THE EXTENDED. WE REMAIN SEASONALLY COLD THROUGH
THE PERIOD. ONE GLIMMER OF HOPE...OOKING AT THE GFS BEYOND DAY
7...COLD VORTEX THAT HAS BEEN LOCKED OVER THE NORTHEAST BEGINS TO
MOVE EAST TO GREENLAND AND HEIGHTS RISE IN THE NORTHEAST. NOT A
SURE THING THAT FAR OUT...BUT THE FIRST INDICATIONS OF A PATTERN
SHIFT AND MODERATING TEMPS SINCE WINTER RETURNED IN MID JANUARY.
STAY TUNED.

AVIATION (08Z-06Z)...
COMPOSITE RADAR LOOP SHOWING A WELL ESTABLISHED LAKE EFFECT SNOW BAND
MOVING NORTHEAST FROM LAKE ONTARIO AT THIS TIME INTO THE ADIRONDACKS
..AND MAKING IT AS FAR EAST AS THE NORTHERN CHAMPLAIN VALLEY.
SATELLITE LOOP ALSO SHOWING COLD CLOUD TOPS WITH THIS FEATURE JUST
NORTHEAST OF LAKE ONTARIO. EXPECTING LIFR/VLIFR VISIBILITIES AND
CEILINGS WITH THIS SNOW BAND...MAINLY OVER THE ADIRONDACKS...WITH
SOME LOCAL POCKETS OF MVFR IN THE NORTHERN CHAMPLAIN VALLEY. THE
HIGHER TERRAIN OF THE ADIRONDACKS IS EXPECTED TO REMAIN OBSCURED IN
CLOUDS AND PRECIPITATION THROUGH 06Z TONIGHT. ELSEWHERE ACROSS THE
REGION...VFR CONDITIONS EXPECTED. SOME AREAS OF MVFR CEILINGS WITH
SCATTERED SNOW SHOWERS EXPECTED AFTER 17Z ACROSS VERMONT AND THE
CHAMPLAIN AND SAINT LAWRENCE VALLEYS IN NORTHERN NEW YORK...WITH THE
HIGHER TERRAIN BECOMING OBSCURED IN CLOUDS AND PRECIPITATION.

SOUTHWEST SURFACE WINDS OF 10 TO 15 KNOTS EXPECTED TODAY AND EARLY
TONIGHT ...WITH WIND GUSTS OF 20 KNOTS OR GREATER EXPECTED TO
DEVELOP AND CONTINUE UNTIL 00Z TONIGHT...AS SURFACE PRESSURE
GRADIENT TIGHTENS OVER THE REGION.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...LAKE EFFECT SNOW WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
     NYZ029-030-034-087.

&&

SHORT TERM...JN
Hazardous weather outlook, Feb 4, 5:52 AM EST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
552 AM EST SUN FEB 4 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-051100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
552 AM EST SUN FEB 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

A LAKE EFFECT SNOW WARNING IS IN EFFECT FOR PORTIONS OF THE NORTHERN
ADIRONDACKS AND THE SOUTHWEST SAINT LAWRENCE VALLEY IN NORTHERN
NEW YORK UNTIL 4 PM EST THIS AFTERNOON...WITH ADDITIONAL SNOW ACCUMULATIONS
OF 3 TO 6 INCHES EXPECTED TODAY.

THERE WILL BE SCATTERED SNOW SHOWERS ACROSS THE REMAINDER OF NORTHERN
NEW YORK AND VERMONT TODAY AND TONIGHT.

MUCH COLDER ARCTIC AIR WILL BE OVER VERMONT AND NORTHERN NEW YORK
TONIGHT...WITH VERY LOW WIND CHILL VALUES EXPECTED TONIGHT. WIND CHILL
ADVISORIES OR WIND CHILL WARNINGS MAY BE ISSUED LATER TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY COLD ARCTIC AIR WILL BE OVER VERMONT AND NORTHERN NEW YORK
THIS WEEK...WITH LOW TEMPERATURES EXPECTED TO FALL BELOW ZERO.
VERY LOW WIND CHILL VALUES ARE ALSO LIKELY. WIND CHILL ADVISORIES
OR WIND CHILL WARNINGS MAY BE REQUIRED DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED
TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON
VERMONT.

WGH

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:01 PM ESTWind Chill WarningBTVClinton, Essex, Franklin, St. Lawrence42 hr

Nearby

Wind Chill Advisories in Vermont, 2007Wind Chill Advisories in New York, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.